MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 5"(13CM) 9-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 5"(13CM) 9-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 2819G
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.It was reported:"the needle of the sutures from the lot qbbeqe does not match with the correct one expected for the product code 2819g.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported that the needle of the suture from the lot does not match with the correct one expected for the product code.The curve of the needle is different.It was stated the needle looked like a ski type needle.There were no adverse patient consequences reported.The patient was not impacted.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 7/31/2020.A manufacturing record evaluation was performed for the finished device lot number qbbeqe-2819g55, and no non-conformances were identified.Additional h3 investigation summary: it was product mix / incorrect component.One picture was received for analysis.Upon visual inspection of the picture, one winding folder with a partially dispensed suture appears with incorrect curve of product code 2819 could be observed.However, no conclusion could be reach as the sample was not returned for analysis.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 07/22/2020.Additional information received: the device was not used on a patient.The product code of the device (2819g) had to be the same that the product code fg2819 or fg2820 (the sales rep was not sure which one is the correct one) but the needle was not the same between this 2 codes.The needle of the product 2819g was flate and the needle of the product fg2819 (or fg2820) was more curvy.Additional information was requested and the following was obtained: did the customer received a product that is not within the same product family? no.What should be the correct lot number of the suture that is used with product code 2819g? several lots are made up with the wrong needles.How many devices were involved in this single procedure for product code 2819g? no procedure was done with the code.What is the procedure date? no procedure was done with the code.What is the event date? no procedure was done with the code.What is the procedure name? no procedure was done with the code.When did the event took place: removal from package / during passage through tissue/ during tying / post-op? no procedure was done with the code.What was used to complete the procedure? no procedure was done with the code.Do you have a photo? please attached the picture.Device return status/follow up? not returned yet.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was stated ¿several lots are made up with the wrong needles¿.Can you please provide these lot numbers? in addition, please provide the exact quantity of devices involved for each lot number.A photo upon which this medwatch is based has been received, however, the photo evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 9/17/2020.Corrected information: b1, h1 ¿ this device is not malfunction reportable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ETHILON SUTURE 5"(13CM) 9-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10214481
Report Number2210968-2020-04972
Device Sequence Number2641159
Product Code GAR
UDI-Device Identifier10705031004047
UDI-Public10705031004047
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number2819G
Device Catalogue Number2819G
Device Lot NumberQBBEQE
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer07/08/2020
07/23/2020
08/24/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date07/22/2020
07/31/2020
09/17/2020
Patient Sequence Number1